MAUDE Adverse Event Report: ROCHE DIAGNOSTICS URISYS 1100 URINE ANALYZER; AUTOMATED URINE ANALYZER

ROCHE DIAGNOSTICS URISYS 1100 URINE ANALYZER; AUTOMATED URINE ANALYZER
Catalog Number 03617556001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable negative nitrite, leukocyte, and erythrocyte results for multiple urine patient samples tested with the chemstrip 10 md urine test strips on the urisys 1100 urine analyzer.One example of discrepant results for a patient with symptoms of urinary tract infection was provided: the analyzer results were negative.The customer's visual read of the results was positive (the customer was unable to specify if the results were for nitrites, leukocytes, or erythrocytes.) the customer stated that the test strip pads looked positive before they were placed on the meter, prompting the visual read of the test strip results.The results from the customer's visual read were deemed correct.
 
Additional Manufacturer Narrative
The chemstrip 10 md urine test strips lot number and expiration date were not provided.The customer reported that qc and calibration were passing.The investigation is ongoing.
 
Additional Manufacturer Narrative
All released chemstrip 10 md urine test strips lots underwent qc tests and were released without restrictions.Product labeling states: "limitations - interference leukocytes: false-negative readings may be produced if the urine specimen contains high concentrations of calcium chloride.High ph values caused by urinary tract infections and a lowered specific gravity might lead to false-positive readings in rare cases.The drugs cephalexin and gentamicin have been found to interfere with this test.In addition, nitrofurantoin colors the urine and this effect interferes with visual interpretation of the test strip.High levels of albumin (> 500 mg/dl) in the urine and urinary glucose excretion in excess of 1 g/dl may interfere with the test results." "nitrite: false-negative readings may be produced if the urine specimen contains high concentrations of creatinine and urobilinogen.If the urine specimen has a pronounced intrinsic color (for example, due to the presence of bilirubin, urobilinogen or erythrocytes), the reaction color may be intensified due to an additive effect.Large amounts of ascorbic acid (see under glucose) decrease the sensitivity of the test." "blood/hemoglobin: urine specimens that contain large amounts of beta-hydroxybutyrate may lead to false-negative results.False-negative readings are obtained when formalin is used to preserve the urine or on medications with nitrofurantoin, quinidines, acetaminophen, amoxicillin, furosemide, gabapentin and ibuprofen.This test has not been found to be affected by the ingestion of reasonable quantities of ascorbic acid (up to 50 mg/dl).Patients with phenazopyridine medications may show false-positive results.Medications with sodium2-mercaptoethanesulfonate (mesna) can lead to a false-positive or false-negative reading of reagent pad color change." "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the cause of the event could not be determined, as the chemstrip 10 md urine test strips lot number was not provided.

Brand Name
URISYS 1100 URINE ANALYZER
Common Device Name
AUTOMATED URINE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23008862
Report Number1823260-2025-02800
Device Sequence Number13210505
Product Code KHE
UDI-Device Identifier00075537253564
UDI-Public00075537253564
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K033548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03617556001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown